Hail, El Paso
- When
- July 1, 6:37 PM MST to 6:42 PM MST
- Where
- El Paso County, Falcon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.933, -104.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 1, 1:30 PM MST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT THU JUL 1 2004 .SHORT TERM... (TONIGHT AND FRIDAY) MAIN SHORT TERM CONCERNS REMAIN CONVECTIVE POTENTIAL UNDER BUILDING RIDGE. CURRENT WATER VAPOR IMAGERY AND UPPER AIR DATA HAVE YESTERDAYS UPPER LEVEL SYSTEM CONTINUING TO SPIN AND SLOWLY MOVE ACROSS SOUTHEASTERN NEBRASKA...WITH UPPER LEVEL RIDGE REBUILDING ACROSS THE FOUR CORNERS REGION. CONVECTION SLOW TO GET UNDER WAY TODAY...AS SATELLITE AND RADAR DATA INDICATING SOME WRAP AROUND SHOWERS ACROSS NE COLORADO AND MAINLY FLAT CU ACROSS THE REST OF THE AREA WITH A FEW ISOLATED TSRA ACROSS NORTHWEST CO ATTM. TONIGHT...CURRENT LAPS DATA INDICATING RATHER UNSTABLE ATMOSPHERE ACROSS THE I-25 CORRIDOR WITH CAPES OF 800-2000 J/KG...LIFTED INDICES AROUND -4C AND CONVECTIVE TEMPS IN THE MID 70S TO LOWER 80S BEING REACHED ATTM...THOUGH SOUNDINGS ALSO INDICATING HEALTHY SUBSIDENCE INVERSIONS AROUND H5 IN PLACE. WITH A FEW MORE HOURS OF HEATING... CONVECTIVE POTENTIAL TO REMAIN AND WILL KEEP SLIGHT CHANCE POPS ACROSS THE I-25 CORRIDOR THROUGH 03Z WITH AN ISOLATED +TSRA POSSIBLE AS PWATS STILL HANGING AROUND AN INCH ACROSS THE EASTERN PLAINS. WILL ALSO KEEP SLIGHT CHANCE POPS ACROSS THE FAR EASTERN PLAINS WITH PROXIMITY OF SLOW MOVING UPPER SYSTEM AND SOME WRAP AROUND SHOWERS POSSIBLE. OUT WEST...ISOLATED SHRA/TSRA WILL DIMINISH WITH THE SUN. HAVE GONE SLIGHTLY BELOW GUIDANCE FOR OVERNIGHT LOWS WITH MOSTLY CLEAR SKIES ACROSS THE OVERNIGHT. FRIDAY...UPPER RIDGE FLATTENS OVERHEAD WITH WEAK WESTERLY FLOW ACROSS THE AREA...AS MINOR SHORT WAVES MOVE ACROSS THE NORTHERN GREAT BASIN AND NORTHERN ROCKIES. H7 TEMPS INCREASE TO BETWEEN +12C AND +16C UNDER THE RIDGE AND WITH WEAK DOWNSLOPE FLOW...HIGHS SHOULD REBOUND BACK TO AROUND SEASONAL NORMS. WATER VAPOR AND MODEL DATA INDICATING SOME MID LEVEL MOISTURE REMAINING UNDER THE RIDGE...AND WITH AMPLE SOLAR HEATING ALONG WITH LAPSE RATES APPROACHING 9C/KM... WILL SEE ISOLATED AFTERNOON -SHRA/-TSRA ACROSS THE HIGH TERRAIN. HAVE KEPT ISOLATED POPS ACROSS THE I-25 CORRIDOR AND EASTERN PLAINS AS WELL WITH WESTERLY FLOW ALOFT...WITH MODEL SOUNDINGS INDICATING A MORE INVERTED V PROFILE ACROSS THE PLAINS...WITH SOME VIRGA AND GUSTY WINDS POSSIBLE AS LOWER ATMOSPHERE SLOWLY DRIES OUT. -MW .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) RIDGE OVER CWFA FRIDAY NIGHT AND WITH MINIMAL MOISTURE AND INSTABILITY WILL KEEP ISOLATED TSRA IN FORECAST THROUGH THE EVENING HOURS. SATURDAY...UPPER SHORTWAVE TROUGH IN THE NORTHWEST U.S. WILL BEGIN TO BREAK DOWN RIDGE SOMEWHAT. NOT MUCH MOISTURE TO WORK WITH...SO ISOLATED TSRA SEEMS REASONABLE...STARTING OUT OVER THE HIGHER TERRAIN...AND PERHAPS BLOSSOMING OVER THE SOUTHEAST PLAINS LATE IN THE AFTERNOON WHERE BEST INSTABILITY EVIDENT WITH CAPES BETWEEN 400 AND 1000 J/KG. SATURDAY NIGHT...ANY ISOLATED DEEP CONVECTION SHOULD WANE IN THE EVENING HOURS...AS ATMOSPHERE STABILIZES. INDEPENDENCE DAY...THE UPPER TROUGH CONTINUES TO WHACK AWAY AT THE RIDGE...AND MODELS ARE SHOWING POSSIBLE SHORTWAVES MOVING ACROSS COLORADO...SO...ISOLATED POPS SEEMS REASONABLE IN THE AFTERNOON INTO THE EVENING. BECAUSE OF MORE CLOUDS...AND COOLING MID LEVEL TEMPERATURES...SURFACE TEMPERATURES WILL BE A BIT COOLER ON SUNDAY. SUNDAY NIGHT/MONDAY...COLD FRONT WILL MOVE THROUGH EASTERN HALF OF THE FCST AREA SUNDAY NIGHT AND MONDAY...WHICH SHOULD LEAD TO A COOLER CLOUDIER DAY ON MONDAY THAN CURRENT GRIDS HAVE GOING. LATEST GFS IS FASTER WITH THIS FRONT THAN RUNS FROM YESTERDAY...BUT IS FAIRLY SIMILAR TO 06Z RUN. THUS HAVE BUMP DOWN HIGH TEMPS ON MONDAY AROUND 10 DEGREES. HAVE ALSO INCREASED POPS ACROSS SOUTHEAST PLAINS. THANKS TO SURROUNDING OFFICES FOR COORDINATION. DEW POINTS SHOULD CLIMB BACK INTO THE 50S ACROSS SOUTHEAST PLAINS BEHIND FRONT...AND WITH AFTN HEATING COMBINED WITH SHORTWAVE ENERGY IN NW FLOW...SHOULD LEAD TO AFTN THUNDERSTORMS FOR MTS AND PLAINS LOCATIONS. LATEST GFS DEVELOPS AN MCS ACROSS EXTREME SE CO...TX/OK PANHANDLES...AND SOUTHWEST KS MON NIGHT. TUES THROUGH THURSDAY...UPPER FLOW TRANSITIONS TO SOUTHWESTERLY BY THE END OF THE PERIOD...WHICH SHOULD BRING A DRYING AND WARMING TREND...BY MID WEEK. HAVE COOLED OFF HIGH TEMPS A BIT ON TUES FOR EASTERN AREAS AS AIRMASS EAST OF THE ROCKIES SLOWLY MODERATES. EASTERLY LOW LVL FLOW SHOULD KEEP SOME LOWER 50 DEW POINTS ACROSS SOUTHEAST PLAINS...ENOUGH TO WARRANT SOME ISOLATED POPS. BY WED AND THURSDAY...LOWER LVL FLOW WILL TRANSITION TO A DOWNSLOPE COMPONENT WITH 700 TEMPS WARMING TO BETWEEN +14C AND +18C...WHICH SHOULD TRANSLATE TO 90 DEGREE READINGS FOR LOWER ELEVATIONS WITH MAINLY 70S AND LOWER 80S MTS. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT THU JUL 1 2004 COZ058>089-093>099-021300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 658 AM MDT THU JUL 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. STORMS TODAY ARE EXPECTED TO MOVE A LITTLE FASTER THAN DURING THE PREVIOUS DAYS. HOWEVER THERE COULD STILL BE SOME LOCALLY HEAVY RAINFALL...AND THE MOST SUSCEPTIBLE AREAS FOR FLASH FLOODING WILL BE THE BURN SCARS SUCH AS THE HAYMAN...IRON MOUNTAIN AND TRINIDAD COMPLEX. WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY. ISOLATED MAINLY HIGHER TERRAIN THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING.
The Pueblo radar (KPUX), 65 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414519.